MAUDE Adverse Event Report: COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ATB ADVANCE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26904
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation = non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact, while preparing an atb advance balloon catheter for an angioplasty procedure, the device was unable to be flushed and would not load onto an unknown wire guide.A second balloon was used to successfully complete the procedure.Upon receipt of the device to the manufacturer, elongation was noted along the shaft of the catheter.The device did not make contact with the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed the elongation of the device.The shipping stylet, in which the product is shipped, showed no apparent damage from the intake photos.The complaint device was returned and appeared to be free of biomatter.The balloon lumen appeared to have been prepped with liquid within the balloon material.However, the balloon did not appear to have been inflated.Damage was not on the shaft surface including: elongation, kink, and compressions which appeared to have been caused by a clamping tool.During the functional test, a.035 wire guide was unable to advance through the device by either the hub or distal tip.Resistance was met at the kink and elongation respectively.A small amount of biomatter exited the catheter tip when inserting the wire (unsuccessfully) and flushing the device (successfully).This suggests that the device had been used or attempted to be used.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states that for balloon preparation the device is to be flushed and used over an 0.035 inch wire guide.Upon removal from package the device is to be inspected to ensure no damage has occurred during shipping.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ATB ADVANCE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8620931
Report Number1820334-2019-01249
Device Sequence Number13982676
Product Code DQY
UDI-Device Identifier00827002269040
UDI-Public(01)00827002269040(17)200612(10)8944909
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K033875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model NumberG26904
Device Catalogue NumberATB5-35-80-8-4.0
Device Lot Number8944909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1